Texas, 2013

Drought in Texas, October 1 to 31, 2013

October 1 to 31, 2013 · NWS CRP · 4 events in 4 counties and zones

Above normal rainfall occurred during October over the Brush Country. Most of the Brush Country received between 5 and 8 inches of rain in October.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Above normal rainfall occurred during October over the Brush Country. Most of the Brush Country received between 5 and 8 inches of rain in October. This rainfall alleviated the drought conditions over the western Brush Country by the end of the month. Spotty areas in the Mid-Coast region received between 4 and 6 inches of rain.

The inland portions of the Coastal Bend received rainfall amounts from a quarter of an inch to an inch and a half. Monthly rainfall was 1 to 2 and a half inches below normal in this region for October. The severe drought was restricted to a small portion in the central Coastal Bend.

Abundant rainfall in the upper reaches of the Nueces River produced a significant increase in the reservoir levels at Lake Corpus Christi by the end of the month.

The city of Laredo remained under voluntary water restrictions for the month. The city of Victoria removed stage 2 water restrictions by the middle of the month. Corpus Christi, Portland, Gregory, and Ingleside remained under stage 2 of mandatory water restrictions at the end of October. Stage 3 drought restrictions remained in effect for the area south of Calallen and Robstown. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, Kingsville, Taft, Ricardo, Mathis, Bishop, Rockport, Ingleside-by-the-Bay, and Odem during the month.

With the abundant rainfall over much of South Texas, soil moisture levels improved to good to fair.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 30, 11:35 PM CST, 25 minutes earlier.

Area forecast discussion, Sep 30, 11:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 AM CDT TUE OCT 1 2013

.DISCUSSION...UPDATE FOR 06Z AVIATION BELOW.

&&

.AVIATION...PATCHY MVFR STRATUS FORMING BKS-NGP-RAS AND WILL LIFT
NORTH OVERNIGHT POSSIBLY IMPACTING CRP AND ALI. IN ADDITION...FOG
DEVELOPMENT POSSIBLE INLAND NEAR AN ALI-BEA-VCT CORRIDOR...
ESPECIALLY BEA-VCT WHERE SKIES CURRENTLY CLR. MVFR VISIBILITIES IN
BR WITH POSSIBLE TEMPO IFR CONDITIONS IN SOME SPOTS. ALSO...ISOLATED
SHRAS HAVE DEVELOPED OFFSHORE AND COULD IMPACT COASTAL AREAS FROM
RAS-RKP-PKV OVERNIGHT. STRAY-ISOLATED SHRA POSSIBLE INLAND FROM
CRP-VCT DURING THE DAY TUESDAY...BUT CONFIDENCE AND COVERAGE TOO
LOW AT THE MOMENT TO INCLUDE IN TAFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    91  75  92  75  92  /  10  10  20  10  10
VICTORIA          90  73  90  73  90  /  10  10  20  10  10
LAREDO            96  74  94  74  95  /  10  10  10  10  10
ALICE             92  73  91  72  92  /  10  10  10  10  10
ROCKPORT          86  78  89  77  89  /  10  10  20  10  10
COTULLA           94  74  94  72  94  /  10  10  10  10  10
KINGSVILLE        91  74  91  73  92  /  10  10  10  10  10
NAVY CORPUS       87  79  88  77  89  /  10  10  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...AVIATION
Hazardous weather outlook, Sep 30, 4:08 AM CST, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
508 AM CDT MON SEP 30 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
508 AM CDT MON SEP 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE
MIDDLE TEXAS COASTAL WATERS...AND ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE COASTAL BEND. MODERATE
TO BRIEF HEAVY DOWNPOURS AND CLOUD TO SURFACE LIGHTNING STRIKES
ARE POSSIBLE. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/RH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, San Patricio

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Drought Monitor
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Severe drought persisted over the western portion of the county.

Drought, Nueces

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought persisted over the extreme northwestern portion of the county.

Drought, La Salle

When
October 1, 12:00 AM CST to October 14, 12:00 AM CST
Where
La Salle forecast zone
Reported by
Drought Monitor
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Severe drought abated over the northwest portion of the county by the 14th.

Drought, Webb

When
October 1, 12:00 AM CST to October 14, 12:00 AM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought abated over the northwest portion of the county by the 14th.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, October 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482004, 482005, 482006, 482007.